MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® EPIDURAL MINIPACKS; CATHETER, CONDUCTION, ANESTHETIC

SMITHS MEDICAL ASD; INC. PORTEX® EPIDURAL MINIPACKS; CATHETER, CONDUCTION, ANESTHETIC
Catalog Number 6947-02
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that the sleeve of a smiths medical portex® epidural catheter broke off during a procedure with the physician unable to extract it.Subsequently, further attempts were made to attempt to remove retained catheter sleeve with no success.There were no reported adverse patient complications.

Brand Name
PORTEX® EPIDURAL MINIPACKS
Common Device Name
CATHETER, CONDUCTION, ANESTHETIC
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8823224
Report Number3012307300-2019-02946
Device Sequence Number3109483
Product Code BSO
UDI-Device Identifier00351688056071
UDI-Public00351688056071
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
D029630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2022
Device Catalogue Number6947-02
Device Lot Number3777641
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;